Quick Answer: Does Prednisone Make Your Face Swell?

Why does prednisone make your face swell?

This happens because your body is dealing with a change in its natural cortisol levels as the hormone works to reduce swelling and adjust how the immune system functions.

When this happens, often called “moon face” (which is also a side-effect of Cushing’s Syndrome), it can lead to a change in how everything looks..

Do steroids cause puffy face?

Swelling that makes your face round, full, and puffy is known as moon face. It’s often the result of taking steroids such as prednisone for an extended period of time. Moon face can also occur as a symptom of other health conditions, including Cushing’s syndrome and hypothyroidism.

Is swelling a side effect of prednisone?

Tell your doctor right away if any of these unlikely but serious side effects occur: muscle pain/cramps, irregular heartbeat, weakness, swelling hands/ankles/feet, unusual weight gain, signs of infection (such as fever, persistent sore throat), vision problems (such as blurred vision), symptoms of stomach/intestinal …

Can prednisone make your eyes puffy?

A person’s eye pressure can increase after a few weeks of taking steroids.

Should I drink more water while taking prednisone?

Fluid retention can cause weight gain but as steroids are reduced, fluids will usually reduce as well, along with some of the weight gain. Drinking plenty of water and exercising can help with fluid retention.

What are the worst side effects of prednisone?

What are the serious side effects of prednisone?Hiccups.Puffiness of the face (moon face)Growth of facial hair.Thinning and easy bruising of the skin.Impaired wound healing.Glaucoma.Cataracts.Ulcers in the stomach and duodenum.More items…•